Share Facebook
Crohn's Disease Forum » General IBD Discussion » Entocort, pains and period.


11-17-2012, 07:02 PM   #1
Reena
 
Join Date: Oct 2012
Entocort, pains and period.

Hey, okay I'm very confused at the moment.

I have just stopped taking Entocort cold turkey (my GI said to) and I've only been on it for 3 weeks and nothing else, and I've been getting really bad stomach pains and cramps and now I'm on my period...

Confusing thing is that I've been on the pill for about 2 years now because when I was on my period the pain would be 10x worse. I haven't missed a pill or anything and they've been working for me ever since I've been on them.

Is this because I've come off the Entocort? Has anyone ever experienced this?
11-20-2012, 01:48 AM   #2
Jennifer
Adminstrator
 
Jennifer's Avatar
Hi Reena, sorry for the late response. I haven't noticed Entocort specifically messing with my period but I did notice that Humira affected it. I take Junel and am not supposed to have a period but once I started Humira, suddenly I had pain and a period again. Now that I'm off Humira, I imagine my period will go back to not existing. Point being is that medications can affect birth control, I don't know how exactly but I've noticed they can. Not in the sense where the birth control wont work and that you'll get pregnant, I've never heard that nor experienced it myself but I do notice the pain come and go when on different meds. Hopefully yours will normalize as well. Judith do you have any knowledge on this subject? You're the only one I can think to ask.

Also its normal to not be weaned off of Entocort as it doesn't affect you the same way Prednisone does. I've stopped cold turkey many times after taking it for months with no issues.
__________________
Diagnosis: Crohn's in 1991 at age 9
Surgeries: 1 Small Bowel Resection in 1999; Central IV in 1991-92
Meds for CD: 6MP 50mg
Things I take: Tenormin 25mg (PVCs and Tachycardia), Junel, Tylenol 3, Omeprazole 20mg 2/day, Klonopin 1mg 2/day (anxiety), Restoril 15mg (insomnia), Claritin 20mg
Currently in: REMISSION Thought it was a flare but it's just scar tissue from my resection. Dealing with a stricture. Remission from my resection, 17 years and counting.
11-21-2012, 02:30 AM   #3
Judith
 
Judith's Avatar
 
Join Date: Mar 2012
Location: California
Hi Reena,
I am sorry you are having issues with pain and your meds.

Supposedly, Entocort does not interact with the Oral Contraceptive pill. It Should not affect it. However, there are lots of other things that can affect "the Pill" and how it is processed by your body, including some supplements. Are you taking any other meds? Or, have you recently stopped any other meds?

I hope you are feeling better soon
11-21-2012, 05:06 AM   #4
Reena
 
Join Date: Oct 2012
Thank you for your responses

I have been taking oral vitamin supplements, omeprazole and codeine for a while now. I have only stopped the entocort. I have never had any trouble with the pill before but I've been spotting for a few days now.
11-22-2012, 08:50 PM   #5
Judith
 
Judith's Avatar
 
Join Date: Mar 2012
Location: California
What brand of pill are you taking? Some of the very low dose ones are more likely to have breakthrough bleeding issues than others.
11-23-2012, 05:00 AM   #6
Reena
 
Join Date: Oct 2012
I'm taking Cerazette, it's been very reliable until now
11-24-2012, 07:35 PM   #7
B Baker
 
Join Date: Nov 2012

My Support Groups:
This has happened to me twice before, both times it was the beginning of a flare. My doc told me, people with crohns can have problems absorbing the pill. I dont really suffer from D, so I was surprised to hear that.
11-25-2012, 06:20 AM   #8
Reena
 
Join Date: Oct 2012
Yeah that sounds about right, the pain is 10 times worse now since I had the bleeding. Good job I'm going to the hospital on Tuesday
11-28-2012, 12:11 PM   #9
B Baker
 
Join Date: Nov 2012

My Support Groups:
Hey Reena How did your hospital app go?
11-28-2012, 07:39 PM   #10
Reena
 
Join Date: Oct 2012
Hey, it went good thanks.
They're sending me off for either an ultrasound or MRI scan sometime within the next week or two, they thought it be best if they didn't put me on anything else other than pain killers until they know exactly what's happening in my small bowel.
12-02-2012, 01:10 PM   #11
B Baker
 
Join Date: Nov 2012

My Support Groups:
That sounds like a good plan, I hope the pain meds are helping, keep us posted on how you get on
12-02-2012, 06:05 PM   #12
Morgangirl94
 
Join Date: Jul 2011
Reena,

I was interested to see your post as I just came off entocort myself and had my period twice within two weeks. I am glad that I am not the only one to experience this type of issue coming off entocort. Best of luck to you and hope you are feeling better!!
12-02-2012, 07:27 PM   #13
Reena
 
Join Date: Oct 2012
I'm glad to hear it's normal for other people too, it gives some peace of mind.

It's like there's so much going on with my physical well being I don't know what's connected and what isn't, it gets really confusing at times and I feel like I'm a hypochondriac every time I go to the doctors :/
12-02-2012, 08:42 PM   #14
Morgangirl94
 
Join Date: Jul 2011
Yes, I am glad to hear the same. I was beginning to wonder if it was something new I had to deal with or if it was just a side effect from coming off the medication.

I agree about there being a lot going on with my physical well-being that it is hard to suss out what is connected and what isn't. I feel the same way when I go in to the doctor, fortunately I have been blessed with some really good doctors lately who have been extremely helpful. I hope you get to feeling better soon!
12-04-2012, 03:05 PM   #15
Reena
 
Join Date: Oct 2012
I'm glad you have good doctors I have had good and bad, probably why it took so long to get diagnosed
12-08-2012, 01:25 AM   #16
Judith
 
Judith's Avatar
 
Join Date: Mar 2012
Location: California
I'm taking Cerazette, it's been very reliable until now
Progesterone Only Pills have a higher rate of breakthrough bleeding than the estrogen - progesterone combination pills. I would expect you to have had issues prior as well though......

Thank you so much for your post Morgangirl94 - just because there is no published data regarding Entocort and its effect the Pill and Menses does not mean it doesnt exist. It may very well be published in the future. It is common for medications to have warnings and contraindications added after clinical trials.

Never feel bad about needing to be seen by a physician. You know your body and You know when something is wrong.

Please keep us updated about your upcoming tests. I hope you are feeling better quickly!
01-08-2013, 10:24 AM   #17
bradyalison
 
Join Date: Jan 2013
Location: Baltimore, Maryland
I am currently weaning off of Entocort, down to 3mg/day. For the last month or 2 I have had a period just about every other week. It is very frustrating and I definitely think it has something to do with the Entocort. Called my doctor today, should be hearing back from him today or tomorrow.
Reply

Crohn's Disease Forum » General IBD Discussion » Entocort, pains and period.
Thread Tools


All times are GMT -5. The time now is 11:42 AM.
Copyright 2006-2017 Crohnsforum.com